MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number XC4ITC-DW-HP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation concluded: 1.Observed the sound hole on device was full of wax.2.The order request for gn wax guard.There should be a gold bushing glued in sound hole and a white wax guard filter installed on top of the bushing.But the gold bushing and wax filter was found missing and not returned.3.Cleaned up the device and further check the sound hole and sound tube condition.Observed sound tube deformed and broken.There is sign of scratch and damaged on the surface around the sound hole.4.The wax filter is a changeable item by user, while the bushing should not be removed.Based on the condition of the physical device, the wax guard seal break when removed the glued bushing.Improper usage and handling when exchange the wax filter could causing broken seal.The clinical investigation concluded: clinical evaluation of the event: it was reported that the hearing aid had a broken seal around wax guard area so was unable to put wax guard in.There is no reports of harm to the user.No contact with authorized medical practitioner and no medical treatment reported.The device investigation showed sign of scratch and damaged on the surface around the sound hole and missing a gold bushing and wax guard filter.The wax filter is a changeable item by user, while the bushing should not be removed.Based on the condition of the physical device, the wax guard seal break when removed the glued bushing.Improper usage and handling when exchange the wax filter could causing broken seal.Clinical evaluation according to clin eval plan&rpt,ha&tsg and clin eval plan&rpt,other acc: hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hcp if a foreign object is located in the ear canal.Risk register reference: risks related to the effects of mechanical damage are known, considered in the risk analysis, mitigated and communicated to the user.This risk is deemed to be acceptable.Manufacturer's investigation is final.This is a combined initial and final report.
 
Event or Problem Description
It was reported that the hearing aid had a broken seal around wax guard area so was unable to put wax guard in.There is no reports of harm to the user.No contact with authorized medical practitioner and no medical treatment reported.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20479142
Report Number3005650109-2024-00092
Device Sequence Number15495288
Product Code OSM
UDI-Device Identifier05708296221387
UDI-Public05708296221387
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberXC4ITC-DW-HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient SexMale